Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 216, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 28, 2021, 6:23 PM CDT for Palo Pinto County, Parker County, Tarrant County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 6:23 PM CDT (23:23 UTC)
- Expired
- Jul 28, 2021, 6:46 PM CDT
- In force
- 23 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Palo Pinto County, TX, Parker County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 46 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1220 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
946 WUUS54 KFWD 282323 SVRFWD TXC363-367-439-290000- /O.NEW.KFWD.SV.W.0216.210728T2323Z-210729T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Fort Worth TX 623 PM CDT Wed Jul 28 2021 The National Weather Service in Fort Worth has issued a * Severe Thunderstorm Warning for... Central Parker County in north central Texas... Northwestern Tarrant County in north central Texas... Northeastern Palo Pinto County in north central Texas... * Until 700 PM CDT. * At 622 PM CDT, a severe thunderstorm was located over Haltom City, and is nearly stationary. HAZARD...60 mph wind gusts. Pea to half inch size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Fort Worth, Haltom City, Keller, Hurst, Weatherford, Watauga, Benbrook, Saginaw, Mineral Wells, White Settlement, Azle, Richland Hills, River Oaks, Sansom Park, Lake Worth, Eagle Mountain, North Richland Hills, Willow Park, Reno and Westworth Village. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection get inside a sturdy structure and stay away from windows. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning can kill. Heavy rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3290 9721 3272 9721 3271 9838 3298 9837 TIME...MOT...LOC 2322Z 093DEG 1KT 3282 9727 HAIL...<.75IN WIND...60MPH $$ 05
2 follow-up statements
530
WWUS54 KFWD 282327
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
627 PM CDT Wed Jul 28 2021
TXC363-367-282336-
/O.CAN.KFWD.SV.W.0216.000000T0000Z-210729T0000Z/
Parker TX-Palo Pinto TX-
627 PM CDT Wed Jul 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PARKER AND
NORTHEASTERN PALO PINTO COUNTIES IS CANCELLED...
The severe thunderstorm warning was done in error, thus the warning
has been cancelled.
LAT...LON 3290 9721 3272 9721 3272 9744 3292 9745
TIME...MOT...LOC 2326Z 093DEG 1KT 3282 9727
$$
TXC439-290000-
/O.CON.KFWD.SV.W.0216.000000T0000Z-210729T0000Z/
Tarrant TX-
627 PM CDT Wed Jul 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CENTRAL TARRANT COUNTY...
At 626 PM CDT, a severe thunderstorm was located over Haltom City,
and is nearly stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fort Worth, Haltom City, Keller, Hurst, Watauga, Saginaw, White
Settlement, Richland Hills, River Oaks, Sansom Park, Lake Worth,
Eagle Mountain, North Richland Hills, Westworth Village, Blue Mound
and Westover Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately.
&&
LAT...LON 3290 9721 3272 9721 3272 9744 3292 9745
TIME...MOT...LOC 2326Z 093DEG 1KT 3282 9727
HAIL...<.75IN
WIND...60MPH
$$
05662
WWUS54 KFWD 282346
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
646 PM CDT Wed Jul 28 2021
TXC439-282355-
/O.CAN.KFWD.SV.W.0216.000000T0000Z-210729T0000Z/
Tarrant TX-
646 PM CDT Wed Jul 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TARRANT COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened well below
severe limits. Therefore the warning has been cancelled.
However gusty winds and isolated pockets of heavy rain are still
possible within the warned area.
LAT...LON 3290 9721 3272 9721 3272 9744 3292 9745
TIME...MOT...LOC 2342Z 093DEG 1KT 3282 9728
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:27 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 28, 3:27 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 327 PM CDT Wed Jul 28 2021 ...New Long Term... .SHORT TERM... /Issued 125 PM CDT Wed Jul 28 2021/ /This afternoon through Thursday/ A mix of cumulus and mid/upper level clouds continue to spread across the region, keeping the temperatures a degree or two cooler than yesterday's. Still, expect high temperatures in the mid to upper 90s later today. Some locations across the southwest could stay in the low 90s due to cloudy skies. Otherwise, isolated to scattered diurnally driven showers and storms will continue to develop through this evening. While the best coverage is expected to remain south of I-20, isolated showers/storms will be possible across North Texas. Strong gusty winds, lightning and heavy rain will be the main threat with this activity. Another weak shortwave will travel from the base of the upper ridge on Thursday, providing sufficient lift for scattered showers/storms in the afternoon and evening. The heat will continue to be a concern especially along/east of I-35 and along/north of I-20 as heat indices potentially reach 105. A heat advisory may be needed for those areas Thursday afternoon with the potential of extending it through the weekend. Sanchez && .LONG TERM... /NEW/ /Thursday Night Onward/ The next several days will continue to be hot across North and Central Texas as our dome of high pressure remains in control. High temperatures Friday through Sunday will gradually increase as the center of the upper ridge moves atop our region. Each morning will likely be characterized by mid to upper 70s, with the immediate Dallas/Fort Worth Metroplex in the lower 80s. The combination of strong upper ridging, southwesterly low-level flow and compressional warming from an incoming front will lead to widespread high temperatures in the upper 90s to around 103 on Sunday. Abundant moisture in the lower levels are likely to cause heat index values to reach or exceed 105 degrees east of I-35 and north of I-20. It's looking likely that we will need heat related headlines this weekend. A pattern shift is looking more likely as we finish out this week and begin a new week with the upper ridge shifting well west of our region. A cold front is expected to make it through our area Sunday evening, increasing thunderstorm chances along the front. Given widespread triple digit temperatures are expected in the afternoon, instability is likely to increase ahead of the incoming cold front. Any thunderstorm that develops will have to be closely monitored for strong downburst winds. Northwesterly flow aloft is expected to settle into our region, with several upper level shortwaves moving from northwest to southeast. Not only will we have increasing rain chances, but our daytime temperatures will likely be a few degrees below normal for this time of the year. There remains uncertainty as to when and where rain chances will be the highest, therefore, PoPs will remain around 20% Monday night onward. Hernandez && .AVIATION... /Issued 125 PM CDT Wed Jul 28 2021/ /18Z TAFs/ Concerns...low convective potential through this evening. VFR conditions will continue with light south/southeast winds and SCT-BKN CU cloud deck for a few hours this afternoon. Another round of isolated to scattered thunderstorms is in the forecast through this evening, but the best coverage is expected to remain south of the DFW Metroplex sites. Minor impacts are possible especially with the southern cornerposts. For now, we kept VCTS only for Waco (between 20-00Z) given the low coverage in the activity across North Texas. Trends will be monitored since a storm or two could still develop near the sites. This activity will diminish tonight, but scattered showers and storms will likely develop again Thursday afternoon. Sanchez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 80 98 80 99 80 / 10 20 0 5 0 Waco 77 95 77 96 77 / 10 20 0 10 0 Paris 76 96 76 98 77 / 10 10 0 5 0 Denton 76 98 76 98 77 / 10 20 0 5 0 McKinney 77 97 77 98 78 / 10 20 0 5 0 Dallas 81 98 81 98 82 / 10 20 0 5 0 Terrell 76 96 76 96 77 / 10 20 0 5 0 Corsicana 78 95 78 96 77 / 10 20 0 10 0 Temple 75 96 75 96 75 / 5 20 0 10 0 Mineral Wells 74 96 74 96 74 / 10 20 0 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon to 7 PM CDT Thursday for TXZ092>095- 103>107-118>123-135-148. &&
Hazardous weather outlook, Jul 28, 3:17 PM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 317 PM CDT Wed Jul 28 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291130- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 317 PM CDT Wed Jul 28 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorms are expected again today, generally along and south of the I-20 corridor. Lightning and gusty winds will be the primary hazards. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional thunderstorms will be possible on Thursday, mainly south of I-20 during the afternoon. Lightning and gusty winds will remain the primary hazards. After a hot and dry weekend with heat index values likely exceeding 105, some thunderstorm chances will return early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 28, 3:38 PM CDT, 2 hours 45 minutes before
Special Weather Statement National Weather Service Fort Worth TX 338 PM CDT Wed Jul 28 2021 TXZ135-146>148-282115- Anderson TX-Freestone TX-Henderson TX-Navarro TX- 338 PM CDT Wed Jul 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FREESTONE...SOUTH CENTRAL HENDERSON...NORTHWESTERN ANDERSON AND EAST CENTRAL NAVARRO COUNTIES UNTIL 415 PM CDT... At 338 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles southeast of Trinidad, or 16 miles southwest of Athens, moving west at 5 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Trinidad. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so closely monitor for additional information or possible warnings from the National Weather Service. && LAT...LON 3207 9590 3190 9594 3190 9621 3216 9614 TIME...MOT...LOC 2038Z 101DEG 6KT 3201 9601 05
Local storm report, Jul 28, 4:21 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
421 PM CDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 12 ESE EUREKA 31.97N 96.08W
07/28/2021 E1.00 INCH FREESTONE TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Special weather statement, Jul 28, 4:21 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
421 PM CDT Wed Jul 28 2021
TXZ135-282145-
Henderson TX-
421 PM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HENDERSON COUNTY UNTIL
445 PM CDT...
At 420 PM CDT, Doppler radar was tracking a strong thunderstorm near
Athens, moving west at 5 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Athens and Murchison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3203 9591 3235 9592 3236 9578 3222 9566
3205 9566
TIME...MOT...LOC 2120Z 089DEG 4KT 3220 9576
30Special weather statement, Jul 28, 4:56 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
456 PM CDT Wed Jul 28 2021
TXZ146-282230-
Navarro TX-
456 PM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL NAVARRO COUNTY
UNTIL 530 PM CDT...
At 455 PM CDT, Doppler radar was tracking a strong thunderstorm near
Navarro, or 12 miles southeast of Corsicana, moving west at 20 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Angus, Navarro, Retreat, Oak Valley, Eureka, Richland and Mustang.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3180 9650 3180 9661 3204 9663 3201 9628
3191 9627
TIME...MOT...LOC 2155Z 086DEG 15KT 3192 9637
30Special weather statement, Jul 28, 5:32 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
532 PM CDT Wed Jul 28 2021
TXZ102-103-118-282300-
Denton TX-Tarrant TX-Wise TX-
532 PM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WISE...SOUTHWESTERN
DENTON AND NORTHWESTERN TARRANT COUNTIES UNTIL 600 PM CDT...
At 531 PM CDT, Doppler radar was tracking a strong thunderstorm near
Haslet, or near Keller, moving northwest at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Fort Worth, Flower Mound, Haltom City, Keller, Southlake, Watauga,
Saginaw, Azle, Trophy Club, Eagle Mountain, Briar, North Richland
Hills, Roanoke, Pecan Acres, Justin, Blue Mound, Northlake, Pelican
Bay, Haslet and New Fairview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3299 9715 3285 9721 3285 9740 3287 9755
3300 9754 3318 9740
TIME...MOT...LOC 2231Z 122DEG 9KT 3293 9729
BonnetteSpecial weather statement, Jul 28, 5:59 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
559 PM CDT Wed Jul 28 2021
TXZ102-103-118-282330-
Denton TX-Tarrant TX-Wise TX-
559 PM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WISE...SOUTHWESTERN
DENTON AND NORTHWESTERN TARRANT COUNTIES UNTIL 630 PM CDT...
At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near
Haslet and Saginaw, moving northwest at 5 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Fort Worth, Haltom City, Saginaw, Azle, River Oaks, Sansom Park, Lake
Worth, Eagle Mountain, Briar, Pecan Acres, Blue Mound, Pelican Bay,
Haslet, New Fairview, Lakeside, Rhome and Newark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3300 9725 3284 9728 3277 9740 3284 9755
3299 9754 3311 9745
TIME...MOT...LOC 2258Z 116DEG 6KT 3293 9738
BonnetteThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:00 PM CDT | Special Weather Statement | FWD | Palo Pinto | 30 min |
| Jul 27, 7:21 PM CDT | Special Weather Statement | FWD | Hood | 24 min |
| Jul 27, 7:31 PM CDT | Special Weather Statement | FWD | Stephens | 29 min |
| Jul 27, 7:51 PM CDT | Special Weather Statement | FWD | Collin | 39 min |
| Jul 28, 2:08 PM CDT | Special Weather Statement | FWD | Henderson | 37 min |
| Jul 28, 2:37 PM CDT | Special Weather Statement | FWD | Tarrant | 38 min |
| Jul 28, 2:44 PM CDT | Heat Advisory | FWD | Anderson, Collin, Cooke, Dallas, Delta, Denton and 11 more | 28 hr |
| Jul 28, 2:50 PM CDT | Special Weather Statement | FWD | Smith | 40 min |
| Jul 28, 3:03 PM CDT | Special Weather Statement | FWD | Wise | 42 min |
| Jul 28, 3:26 PM CDT | Special Weather Statement | FWD | Van Zandt | 34 min |
| Jul 28, 3:38 PM CDT | Special Weather Statement | FWD | Henderson | 37 min |
| Jul 28, 3:47 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson, Navarro | 43 min |
| Jul 28, 4:21 PM CDT | Special Weather Statement | FWD | Henderson | 24 min |
| Jul 28, 4:56 PM CDT | Special Weather Statement | FWD | Navarro | 34 min |
| Jul 28, 5:32 PM CDT | Special Weather Statement | FWD | Tarrant | 28 min |
| Jul 28, 5:59 PM CDT | Special Weather Statement | FWD | Tarrant | 31 min |
| Jul 28, 6:18 PM CDT | Areal Flood Advisory | FWD | Anderson, Henderson | 72 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.